MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SELF HOLDING HEX SCREWDRIVER; PROSTHESIS,KNEE,PATELLO/FEMOROTIBIAL,SEMICONSTRAIND,UNCMNTD,POROUS,COATD,POL

SMITH & NEPHEW, INC. SELF HOLDING HEX SCREWDRIVER; PROSTHESIS,KNEE,PATELLO/FEMOROTIBIAL,SEMICONSTRAIND,UNCMNTD,POROUS,COATD,POL
Catalog Number 71110026
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the instrument was broken while being used.
 
Additional Manufacturer Narrative
Investigation results: the associated complaint device was returned and evaluated.A visual examination of the returned self-holding hex screwdriver indicated that the hex tip has fractured of and the screwdriver was disassembled.This fractured portion of the hex was not returned.This hex screwdriver was manufactured in 2006, showing sign of significant use/wear.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
SELF HOLDING HEX SCREWDRIVER
Common Device Name
PROSTHESIS,KNEE,PATELLO/FEMOROTIBIAL,SEMICONSTRAIND,UNCMNTD,POROUS,COATD,POL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7448811
Report Number1020279-2018-00785
Device Sequence Number13940594
Product Code MBH
UDI-Device Identifier03596010173034
UDI-Public03596010173034
Combination Product (Y/N)N
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71110026
Device Lot Number06HM09422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1